Alert archive / California / Gale Watches in 2016
Gale Watch 13, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale watch at Jun 7, 2016, 8:24 PM PDT. It took effect at Jun 8, 2016, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 7, 2016, 8:24 PM PDT (03:24 UTC)
- In effect from
- Jun 8, 2016, 3:00 PM PDT
- Expired
- Jun 8, 2016, 2:16 AM PDT
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
446 WHUS76 KLOX 080324 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 824 PM PDT TUE JUN 7 2016 DEFAULT OVERVIEW SECTION PZZ645-081130- /O.NEW.KLOX.SC.Y.0062.160608T2200Z-160609T0400Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 824 PM PDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM TO 9 PM PDT WEDNESDAY. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ670-676-081130- /O.EXT.KLOX.SC.Y.0061.000000T0000Z-160608T2200Z/ /O.NEW.KLOX.GL.A.0013.160608T2200Z-160609T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 824 PM PDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE POSSIBLE WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 9 SECONDS ARE POSSIBLE WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN HAZARDOUS GALE FORCE WINDS OF 34 TO 47 KNOTS ARE PROBABLE IN THE NEAR FUTURE...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ673-081130- /O.EXT.KLOX.SC.Y.0060.000000T0000Z-160608T2200Z/ /O.NEW.KLOX.GL.A.0013.160608T2200Z-160609T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 824 PM PDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE POSSIBLE WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 9 SECONDS ARE POSSIBLE WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN HAZARDOUS GALE FORCE WINDS OF 34 TO 47 KNOTS ARE PROBABLE IN THE NEAR FUTURE...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
1 follow-up statement
653 WHUS76 KLOX 080916 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 216 AM PDT WED JUN 8 2016 PZZ670-676-082200- /O.CON.KLOX.SC.Y.0061.000000T0000Z-160608T2200Z/ /O.UPG.KLOX.GL.A.0013.160608T2200Z-160609T1000Z/ /O.NEW.KLOX.GL.W.0016.160608T2200Z-160609T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 216 AM PDT WED JUN 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 9 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ673-082200- /O.CON.KLOX.SC.Y.0060.000000T0000Z-160608T2200Z/ /O.UPG.KLOX.GL.A.0013.160608T2200Z-160609T1000Z/ /O.NEW.KLOX.GL.W.0016.160608T2200Z-160609T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 216 AM PDT WED JUN 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 9 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-082200- /O.EXT.KLOX.SC.Y.0062.160608T2200Z-160609T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 216 AM PDT WED JUN 8 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RAT FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Jun 7, 8:06 PM PDT, 18 minutes earlier.
Area forecast discussion, Jun 7, 8:06 PM PDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
806 PM PDT TUE JUN 7 2016
.SYNOPSIS...
High pressure will remain in place through mid-week resulting in
warm conditions inland, with night through morning low clouds and
fog near the coast. The marine layer will deepen and expand as a
low moves in from Thursday to Sunday, and inland temperatures
should return to the seasonal normals by the weekend. Monday and
Tuesday may have a warmup as high pressure approaches.
&&
.SHORT TERM...(TUE-FRI)
A Wind Advisory was added for the I-5 corridor earlier this
evening for gusty NW winds. At 5pm the Sandberg ASOS was gusting
to about 50 MPH. These winds have since backed off, but the NAM
was showing the strongest winds occurring later this evening, so
will let the Wind Advisory continue. The next shift may be able to
end the advisory a little early if the winds don't re-develop.
Isolated gusts to 45 MPH are also likely for western Portions of
the Antelope Valley tonight. So far there hasn't been much wind
along the Santa Ynez Range in southern SBA County and the SBA-SMX
gradient is relatively weak (-2.2 mb), so likely will not need
any wind advisories for there tonight.
The rest of the forecast is unchanged. The 00Z LAX and VBG
soundings indicated that the marine layer was about 1500-1800 ft
deep. The marine layer should continue to shrink overnight and
there could be some dense fog for parts of the coastal plain as a
result. The best chance for dense fog will be on the Central
Coast.
***FROM PREVIOUS DISCUSSION***
Strengthening ridge aloft and weakening onshore flow will lead to
a shrinking marine lyr tonight and warmer temps on Wednesday.
Model soundings indicate around 1500' of lowering tonight which,
combined with the 2mb offshore trends should be enough to keep
clouds out of the valleys, but the lower cloud bases will likely
also result in some dense fog along the coastal areas. Warmer
coastal valley areas likely to jump up into the low to mid 90s
while parts of the Antelope Valley will reach 105.
Another day of gusty, but mostly sub-advisory level winds in the
Antelope Valley today but should be weaker tomorrow. Models
also advertising some north winds through the Santa Ynez Range
the next few nights, probably strongest Wednesday night where
there could be some very low end advisory level gusts at times
below passes and canyons.
Ridge starts to break down Thu but just slight cooling expected
with a stronger onshore push in the afternoon. More cooling
expected Friday as troughing develops along the west coast leading
to a deeper marine lyr and likely at least a weak eddy
circulation.
.LONG TERM...(SAT-TUE)
Weak troughing to continue through the weekend but heights aloft
not really all that low. Enough to push the marine lyr clouds well
into the valleys each night with clearing to within a few miles of
the coast each day. Cooling trend will continue at least through
Saturday. Either little change or slightly warmer Sunday as the
trough starts to exit to the east and heights build and onshore
gradients weaken. Additional warming through early next week,
mainly inland, but not expecting a major heat wave with highs
mostly 3-6 degrees above normal for inland areas and near normal
for the coast as clouds struggle to clear there.
&&
.AVIATION...08/0000Z.
At 2330Z, the marine layer depth was around 1500 feet. The top of
the inversion was near 4400 feet with a temperature of 23 degrees
Celsius.
Overall, moderate confidence in the 00z TAFs. A shrinking marine
layer depth should result in lower CIGS than last night for
coastal sites, but will likely keep CIGS out of the valley areas.
Dense fog with VSBY 1/4 mi or less will be possible for some
coastal TAF sites from about 10-14Z. The best chance for VLIFR
conditions are on the Central Coast. There is a small chance for
VLIFR conditions at SBA and OXR. Sundowner winds should keep CIGS
out of SBA, but could produce some northerly LLWS from about
02-06Z.
KLAX...Moderate to high confidence in TAF, but timing of flight
category changes could be off by +/- 2 hours. There is a 10
percent chance for LIFR conditions from 11-14Z.
KBUR...Moderate confidence in TAF. There is a 30 percent chance of
IFR/LIFR conditions from about 11-15Z.
&&
.MARINE...07/800 PM...
Small Craft Advisory (SCA) conditions will likely continue across
the outer waters through the end of the week. The strongest winds
will likely occur late Wednesday afternoon through Wednesday
night, when gale force winds will be possible. As a result, a Gale
Watch will be issued for the outer waters.
The other change with the evening update will be to add a SCA for
the inner waters on the Central Coast for Wednesday afternoon and
evening. SCA conditions will be possible again for Thursday
afternoon and evening.
SCA conditions will be possible across western portions of the
Santa Barbara Channel Wednesday afternoon and evening, then again
on Thursday. Otherwise SCA conditions are not expected through the
end of the week for the inner waters south of Point Conception.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 6 AM PDT Wednesday For zones
53-54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 3 PM to 9 PM PDT
Wednesday For zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT Wednesday For
zones 670-673-676. (See LAXMWWLOX).
Gale Watch in effect from Wednesday afternoon through late
Wednesday night For zones 670-673-676. (See LAXMWWLOX).
&&
PUBLIC...Sukup/MW
AVIATION...Sukup
MARINE...Sukup
SYNOPSIS...Seto
weather.gov/losangelesHazardous weather outlook, Jun 7, 6:07 PM PDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 607 PM PDT TUE JUN 7 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-081300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 607 PM PDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY NORTHWEST WINDS WILL IMPACT THE I-5 CORRIDOR THROUGH LATE TONIGHT. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SUKUP
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 5:36 PM PDT | Wind Advisory | LOX | 9 hr | |
| Jun 7, 8:24 PM PDT | Small Craft Advisory | LOX | 30 hr | |
| Jun 8, 2:16 AM PDT | Gale Warning | LOX | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.